Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 7, 2012Jeff Davis County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 7, 2012, 4:04 PM EDT for Jeff Davis County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 4:04 PM EDT (20:04 UTC)
Expired
Aug 7, 2012, 4:45 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Jeff Davis County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS82 KJAX 072004
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT TUE AUG 7 2012

GAZ132>135-072045-
APPLING-BACON-COFFEE-JEFF DAVIS-
404 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHWESTERN APPLING...EXTREME NORTHWESTERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF SNIPESVILLE...OR 12 MILES
SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...
SNIPESVILLE...PRIDGEN...DENTON...BROXTON...HAZLEHURST...PINE GROVE...
GRAHAM AND PLANT HATCH THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8231 3155 8271 3166 8302 3167 8300
      3177 8300 3179 8299 3179 8287 3186 8278
      3191 8269 3193 8268 3192 8264 3197 8254
      3195 8250 3198 8249
TIME...MOT...LOC 2004Z 225DEG 25KT 3174 8273

$$

STRUBLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:36 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 7, 1:36 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT TUE AUG 7 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ON THE EAST SIDE OF
A DECAYING TROPICAL WAVE...WITH ACTIVITY BEGINNING TO FIRE CLOSE TO
THE ATLANTIC SEABREEZE FRONT. CONVECTION WILL CONTINUE TO DEVELOP
THIS AFTN...AND WILL CONTINUE WITH NUMEROUS TO WIDESPREAD POPS
FOR MOST AREAS INTO THE EARLY EVENING. BY LATER IN THE EVENING INTO
THE OVERNIGHT...ACTIVITY WILL DIMINISH FOR MOST OF NE FL. FURTHER
NORTH...AN APPROACHING TROUGH WILL KEEP AT LEAST SOME CHANCE OF
PRECIP THROUGH THE NIGHT...AND WILL KEEP POPS SCATTERED FOR THE
NORTHERN PORTIONS OF SE GA. LOW TEMPERATURES IN THE LOWER TO MID
70S WILL PREVAIL.

FOR WEDNESDAY...SCATTERED SHOWERS/TSTMS NEAR THE TROUGH ACROSS
SE GA IN THE MORNING WILL BUILD SOUTH IN THE AFTN AS THE TROUGH
INTERACTS WITH SEABREEZE/SMALLER SCALE BOUNDARIES. WILL USE
NUMEROUS POPS AREA WIDE WEDNESDAY AFTN...WITH HEAVY RAIN AND
GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. HIGHS IN THE
UPPER 80S TO LOWER 90S WILL PREVAIL.

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC THROUGH THE
WEEKEND...AS A SERIES OF LOW PRESSURE TROUGHS SLIDE ACROSS THE
SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A MOIST SOUTH AND
SOUTHWESTERLY FLOW...AND CONTINUED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. INTO NEXT WEEK...HIGH PRESSURE IS FORECAST
TO BUILD ACROSS THE SOUTHEASTERN UNITED STATES. WHILE EARLY NEXT
WEEK IS NOT EXPECTED TO BE AS UNSETTLED AND MOIST...AFTERNOON
CONVECTION WILL STILL BE POSSIBLE DURING THE HEAT OF THE DAY. HAVE
TRENDED TOWARD THE MEX GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THIS
AFTERNOON INTO EARLY EVENING...AS A MOIST AND UNSTABLE AIRMASS IS
IN PLACE ACROSS THE REGION...AND A WEAK TROUGH EXISTS JUST NORTH
OF THE REGION. CONVECTION IS EXPECTED TO DISSIPATE SHORTLY AFTER
SUNSET...WITH PREVAILING VFR CONDITIONS FOR THE OVERNIGHT INTO
EARLY MORNING PERIOD. THE EXCEPTION TO THIS WOULD BE LIGHT FOG AT
VQQ EARLY WEDNESDAY MORNING.

&&

.MARINE...
S TO SW FLOW AT 10-15 KNOTS WITH SEAS OF 2 TO 4 FEET THROUGH THE
WEEKEND WILL PREVAIL...WITH POSSIBLE NOCTURNAL SURGES 15-20 KNOTS AT
NIGHT OFFSHORE.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
A MOIST SOUTH AND SOUTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS
WEEK...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SERIES OF
TROUGHS AFFECTING THE SOUTHEASTERN UNITED STATES. THE RESULT OVER
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WILL BE MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS...AND RELATIVE HUMIDITY
VALUES ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  88  72  92 /  60  70  40  40
SSI  77  88  76  89 /  50  60  40  50
JAX  73  90  73  92 /  50  60  40  50
SGJ  75  90  74  90 /  50  60  30  40
GNV  72  90  73  91 /  50  60  30  50
OCF  72  90  72  92 /  50  60  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 7, 4:22 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 AM EDT TUE AUG 7 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-081000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
422 AM EDT TUE AUG 7 2012

...NUMEROUS STORMS ACROSS THE AREA MAINLY IN THE AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO NUMEROUS STORMS
TODAY. THE ACTIVITY WILL BEGIN DURING THE LATE MORNING AND
CONTINUE INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE
OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY RAIN OF OVER 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Local storm report, Aug 7, 3:12 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     LIGHTNING        RIVERSIDE               30.31N 81.68W
08/07/2012                   DUVAL              FL   EMERGENCY MNGR

            LIGHTNING CAUSED A STRUCTURE FIRE TO A 2 STORY RESIDENCE
            AT THE 3600 BLOCK OF RICHMOND STREET.

&&

ARS
Local storm report, Aug 7, 3:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND GST     5 N ORANGE PARK         30.24N 81.69W
08/07/2012  M43 MPH          DUVAL              FL   AWOS

            NAS JAX MEASURED A GUST TO 43 MPH.

&&

ARS
Special weather statement, Aug 7, 3:23 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT TUE AUG 7 2012

FLZ024-025-GAZ166-072015-
COASTAL CAMDEN-DUVAL-NASSAU-
323 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF OCEANWAY...OR 8
MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCEANWAY...YULEE...AMELIA CITY...FERNANDINA BEACH...ST. MARYS...KINGS
BAY BASE AND DUNGENESS THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3060 8144 3052 8142 3051 8144 3050 8142
      3039 8152 3048 8170 3081 8152 3077 8145
      3072 8144 3070 8142 3068 8142
TIME...MOT...LOC 1923Z 211DEG 12KT 3051 8156

SHASHY
Special weather statement, Aug 7, 3:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT TUE AUG 7 2012

GAZ132-072015-
COFFEE-
337 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE COUNTY
FOR STRONG WINDS VALID UNTIL 415 PM EDT...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF DOUGLAS...OR 5 MILES
NORTHWEST OF PEARSON...MOVING NORTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE AND
BROXTON THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8313 3149 8311 3155 8307 3161 8306
      3169 8299 3149 8259 3147 8260 3147 8263
      3140 8263 3136 8265 3136 8282 3141 8285
      3140 8293 3142 8296 3142 8314
TIME...MOT...LOC 1937Z 194DEG 22KT 3138 8290

STRUBLE
Special weather statement, Aug 7, 3:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT TUE AUG 7 2012

GAZ135-072030-
APPLING-
344 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
APPLING COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT...

AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF SURRENCY...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3191 8222 3191 8213 3189 8212 3190 8211
      3187 8210 3184 8206 3182 8209 3181 8209
      3169 8221 3180 8238 3194 8228
TIME...MOT...LOC 1944Z 217DEG 12KT 3182 8223

STRUBLE
Special weather statement, Aug 7, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT TUE AUG 7 2012

GAZ132>135-072045-
APPLING-BACON-COFFEE-JEFF DAVIS-
404 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHWESTERN APPLING...EXTREME NORTHWESTERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF SNIPESVILLE...OR 12 MILES
SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...
SNIPESVILLE...PRIDGEN...DENTON...BROXTON...HAZLEHURST...PINE GROVE...
GRAHAM AND PLANT HATCH THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8231 3155 8271 3166 8302 3167 8300
      3177 8300 3179 8299 3179 8287 3186 8278
      3191 8269 3193 8268 3192 8264 3197 8254
      3195 8250 3198 8249
TIME...MOT...LOC 2004Z 225DEG 25KT 3174 8273

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:23 PM EDTSpecial Weather StatementJAXNassau52 min
Aug 7, 3:24 PM EDTSpecial Marine WarningJAX2 hr
Aug 7, 4:57 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 7, 5:46 PM EDTSpecial Weather StatementJAXMarion44 min
Aug 7, 6:10 PM EDTSpecial Weather StatementJAXBradford35 min
Aug 7, 6:12 PM EDTSpecial Weather StatementJAXPutnam48 min
Aug 7, 6:47 PM EDTSpecial Weather StatementJAXPutnam33 min
Aug 7, 7:06 PM EDTSpecial Weather StatementJAXMarion29 min
Aug 7, 1:54 PM EDTAreal Flood AdvisoryJAXClinch, Echols81 min
Aug 7, 3:02 PM EDTSpecial Weather StatementJAXAtkinson43 min
Aug 7, 3:15 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch45 min
Aug 7, 3:37 PM EDTSpecial Weather StatementJAXCoffee38 min
Aug 7, 3:44 PM EDTSpecial Weather StatementJAXAppling46 min
Aug 7, 3:56 PM EDTAreal Flood AdvisoryJAXAtkinson, Coffee2 hr
Aug 7, 3:59 PM EDTSevere Thunderstorm WarningJAXAppling21 min
Aug 7, 4:46 PM EDTAreal Flood AdvisoryJAXJeff Davis119 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.